Aa
Aa
A
A
A
Close
Avatar universal

Losing Weight

Hello,
     My question is for anyone who may be experiencing what I'm going through.... I've been on medications for some time now that I cannot just stop taking. I take Methadone for Chronic Pain, and Xanax for severe anxiety... I've literally gained over 100lbs since being on this... help.. is it the medications?
3 Responses
Sort by: Helpful Oldest Newest
649848 tn?1534633700
COMMUNITY LEADER
The medications could have something to do with it, but it also depends on other factors, as well.

For instance, have you had thyroid levels tested to be sure you don't have low thyroid hormone levels?  Could you be suffering from insulin resistance or PCOS.

Other factors include diet and exercise.  Are you keeping calories in line?  Do you get any exercise, at all?
Helpful - 0
Panda
ling812External User
i can totally empathize.  i am taking methadone and tried many different antidepressants, until finally staying with zoloft.  i gained almost 40 lbs since 2011 after becoming sober.  i was bound to an opiate addiction for almost 10 yrs due to chronic pain and am now 2 and a half yrs sober.  i had a hypothyroidism problem as well, and was prescribed medicine to help with metabolism.  to give you an update as to where i am today... i am still taking methadone for chronic pain.  i stopped taking zoloft 2 months ago at my own volition and do NOT take any SSRIs. i no longer have a thyroid problem, and no longer need to take medicine for it. i have been back in the gym as of january this year and i go to the gym for an hour a day 4x a week.  the reason i stopped taking zoloft was due to heavy research and testimonials i found on womens accounts basically sharing stories that mirror my own.  they are taking antidepressants and antianxiety meds, and they have ALL gained 30+ lbs.  i have found in my research that these meds are the reason we have gained so much weight. i noticed that ever since i started taking antidepressants, i crave sweets all the time.  and if you knew me, I NEVER had a sweet tooth.  so, if you can... try to wean yourself off the antianxiety meds.  my time in the gym has become invaluable.  it makes me feel amazing and naturally happy.  the feeling i get from working out is way better than the feeling any drug ever gave me.  plus, it is helping melt away the extra lbs (slowly but surely).

best of luck in your endeavors!
Helpful - 0
Avatar universal
Also b12 help sustain energy if your taking antidepressants it just makes you feel down... I was on xanax for several years but I never gained weight.. Although I have never had the need for methadone, I do not know what side effects it has.. exercise also helps give you the energy you need to lose those extra pounds. .
Helpful - 0
Have an Answer?

You are reading content posted in the Diet and Fitness Community

Top Healthy Living Answerers
649848 tn?1534633700
FL
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
14 super-healthy foods that are worth the hype
Small changes make a big impact with these easy ways to cut hundreds of calories a day.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Tips and moves to ease backaches
Here are 12 simple – and fun! – ways to boost your brainpower.